Arizona, 2008Damaging Wind in Arizona, June 25, 2008
June 25, 2008 · NWS TWC · 1 event in 1 county or zone
An early season cluster of thunderstorms developed across Central Pima county which caused some roof damage in San Miguel.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early season cluster of thunderstorms developed across Central Pima county which caused some roof damage in San Miguel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 25, 2:00 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST WED JUN 25 2008
.SYNOPSIS...MID LEVEL MOISTURE WILL CONTINUE TO TRICKLE INTO
SOUTHEAST ARIZONA THROUGH THE WEEKEND AS THE MONSOON RIDGE REMAINS
OVER NORTHERN CHIHUAHUA. THIS POSITION IS NOT SUFFICIENT TO BRING
SIGNIFICANT MOISTURE NORTH...SO WIDESPREAD RAINS ARE UNLIKELY.
HOWEVER THERE WILL BE AN ALMOST DAILY RISK OF ISOLATED THUNDERSTORMS
THROUGH EARLY NEXT WEEK...ESPECIALLY NEAR HIGHER TERRAIN EAST AND
SOUTH OF TUCSON. TEMPERATURES WILL ALSO REMAIN ABOVE NORMAL.
&&
.DISCUSSION...ISOLATED HIGH BASED TSTMS ARE REDEVELOPING OVER SE
AZ...WITH THE MOST ORGANIZED BAND ALONG A DIFFERENTIAL HEATING
BOUNDARY LEFT OVER FROM OUR EARLY MORNING CLOUDINESS. THIS BOUNDARY
WAS DRIFTING NE INTO SE PINAL/E PIMA AND ACROSS SANTA CRUZ AS OF
21Z. 12Z KPSR AND KTWC SOUNDINGS SHOWED LITTLE POTENTIAL FOR ROOTING
IN OUR VALLEY BOUNDARY LAYERS. HOWEVER OUR MOUNTAINS AND CONTINUED
MID LEVEL MOISTURE TRANSPORT WILL BE JUST ENOUGH TO SUPPORT MORE
HIGH BASED...ALBEIT ISOLATED DEVELOPMENT THROUGH SUNSET. HAVE ISSUED
AN HWO GIVEN OUR MICROBURST POTENTIAL. HAVE ACTUALLY LOWERED POPS A
BIT SINCE MEASURABLE RAIN COVERAGE WILL BE SO LOW IN OUR 35-45F
DEWPOINTS. BUT WE ACTUALLY MAINTAINED THE SAME THUNDER COVERAGE IN
OUR GRIDS...WHICH MEANS INCLUDING AT LEAST A MENTION OF DRY
THUNDERSTORMS IN BOTH THE PUBLIC AND FIRE WEATHER ZONES. ONE THING
TO WATCH LATER TONIGHT IS HOW THINGS EVOLVE TO OUR S. WE ARE GETTING
INTO SOMEWHAT BETTER STRETCHING DEFORMATION ALOFT WHICH SHOULD
SUPPORT ANOTHER MCS OVER E SONORA TONIGHT. THE RESULTING OUTFLOWS
HAVE A CLEAR SHOT INTO SE AZ...PARTICULARLY IN COCHISE AND SANTA
CRUZ COUNTIES. WILL PURPOSELY NOT CARRY TSTM TIMING IN THOSE AREAS
IN CASE WE SEE SOMETHING SIMILAR TO WHAT HAPPENED EARLY THIS
MORNING. BASED ON SURFACE REPORTS...HAVE INCLUDED SMOKE WORKING NEAR
THE FIRES IN N GREENLEE AND SE PIMA COUNTIES.
AS MENTIONED EARLIER...WE DO NOT HAVE MUCH FAITH IN ANY SINGLE MODEL
SOLUTION. NONE OF THEM ARE HANDLING THE MOISTURE TO OUR S VERY
WELL...WITH BOTH GPS AND GOES PRECIP WATER DATA INDICATING 1-1.5
INCHES OVER MOST OF SONORA NOW. THE PROBLEM FOR US IS THAT THE
MONSOON HIGH IS STRONG ENOUGH TO SHIFT N...BUT IT IS BLOCKED BY FAST
JET SPEEDS ACROSS THE N TIER. THUS IT IS STUCK IN THIS IN-BETWEEN
LOCATION WHICH SUPPORTS ONLY MID LEVEL MOISTURE INCURSIONS. THE
RESULT WILL BE MORE OF THE SAME RAMP UP MONSOON BEHAVIOR...NAMELY
DRY-ISH TSTMS...AN ISOLATED MICROBURST OR TWO...AND IF WE GET
LUCKY...LARGER OUTFLOWS PUSHING N FROM SONORA. IN A SLIGHT NOD TO A
GFS/ECMWF COMPROMISE...WE THINK THE CORE OF THE UPPER HIGH COULD
SHIFT INTO FAR SE AZ SUN AND MON AS THE WEAK W COAST UPPER LOW LIFTS
INTO THE GREAT BASIN. IF THAT HAPPENS...WE SHOULD STILL HAVE SOME
ACTIVITY....BUT IT WILL EITHER GET CAPPED OR WILL STAY ON THE
MOUNTAINS. SO POPS ARE A TAD LOWER IN THAT TIME FRAME. TEMPS WILL
REMAIN 4-8F ABOVE NORMAL AS THE HIGH REMAINS NEARBY AND DEWPOINTS
REFUSE TO CLIMB MUCH PAST THE LOWER 50S.
&&
.FIRE WEATHER...MODEST RH INCREASES HAVE SPREAD INTO MUCH OF SE
AZ...ALTHOUGH THIS SLIGHT INCREASE WILL CONTINUE TO SUPPORT ISOLATED
MAINLY DRY THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE
WEEKEND. BEST STORM DEVELOPMENT WILL BE CLOSER TO THE INTERNATIONAL
BORDER AS HAS BEEN THE TREND RECENTLY. OUTFLOWS FROM THUNDERSTORMS
WILL CONTINUE TO GENERATE GUSTY AND ERRATIC WINDS. SEE SPC CRITICAL
FIRE WEATHER OUTLOOK FOR DETAILS. THERE MAY BE A VERY SLIGHT
DOWNTURN IN ACTIVITY ON SUNDAY.
&&
.AVIATION...HIGH BASED TSMTS WITH BASES 100-120 HAVE DEVELOPED W OF
KTUS AND KOLS. EXPECT OTHER HIGH-BASED TSTMS TO FLARE ON THE
MOUNTAINS NEAR KDUG BEFORE THE AFTERNOON IS OUT. GENERAL MOVEMENT IS
NE AT 10KTS. WHILE A COUPLE MAY DRIFT NEAR THE TAF SITES THRU 03Z...
THE RISK IS TOO LOW TO CARRY A CATEGORCIAL RISK. IF THEY DO
APPROACH...THOUGH...SHIFTING GUSTS UP TO 40KTS ARE POSSIBLE. WILL BE
WATCHING FOR THE POSSIBILITY OF OUTFLOW WINDS PUSHING N FROM MEXICO
LATER TONIGHT...MAINLY AT KOLS AND KDUG. HOWEVER THAT WILL BE
HEAVILY DEPENDENT ON HOW WIDESPREAD THUNDERSTORMS WILL BE DOWN THERE
THIS EVENING. OUTSIDE OF THIS CONVECTIVE ACTIVITY...WINDS WILL
REMAIN RATHER LIGHT AND TERRAIN-DRIVEN. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
PYTLAK
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 25, 12:47 PM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1247 PM MST WED JUN 25 2008
AZZ019-029-030-033>035-260700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1247 PM MST WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF
SOUTHEAST ARIZONA THIS AFTERNOON. UNFORTUNATELY...MANY OF THESE
THUNDERSTORMS WILL PRODUCE LIGHTNING BUT LITTLE RAIN AS THE LOWER
LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY DRY. THIS LOW LEVEL
DRYNESS COULD RESULT IN ISOLATED MICROBURSTS LATE THIS AFTERNOON
AND EARLY THIS EVENING...WITH A FEW GUSTS OVER 50 MPH POSSIBLE.
MOST OF THE STORMS WILL DISSIPATE AFTER ABOUT 9 PM THIS
EVENING...BUT GUSTY SOUTH OR SOUTHEAST WINDS COULD DEVELOP LATER
TONIGHT IF MORE ORGANIZED THUNDERSTORMS DEVELOP OVER NORTHERN
SONORA AND PUSH OUTFLOWS INTO SOUTHEAST ARIZONA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A RISK OF ISOLATED THUNDERSTORMS EACH AFTERNOON AND
EVENING THROUGH NEXT TUESDAY...MAINLY NEAR MOUNTAINS. THE LOWER
LEVELS OF THE ATMOSPHERE WILL REMAIN RATHER DRY...SO THERE WILL BE
A CONTINUED RISK OF DRY LIGHTNING STRIKES AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
Thunderstorm Wind, Pima
- When
- June 25, 5:30 PM MST
- Where
- Pima County, San Miguel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.620, -111.780
Strong winds from thunderstorms caused a partial roof collapse to a home in the village of San Miguel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97646.